MAUDE Adverse Event Report: STRYKER SPINE-US XIA LP POLYAXIAL SCREW 7.5 X 50MM; THORACOLUMBOSACRAL PEDICLE SCREW SYSTE

STRYKER SPINE-US XIA LP POLYAXIAL SCREW 7.5 X 50MM; THORACOLUMBOSACRAL PEDICLE SCREW SYSTE
Model Number 03821750
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 04/23/2018
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that when a screw was implanted in the right s1 pedicle, after attaching rod to the saddle with a blocker - during manipulation of distraction to complete discectomy and interbody device placement, the tulip separated from the screw shank.It was discovered during x-ray of post implantation of interbody device.Screw was then removed with poly head adjuster driver, and replaced with another screw.There were no adverse consequences to the patient.
 
Additional Manufacturer Narrative
Visual analysis, device history review, complaint history review, risk assessment; result: the reported event of a screw tulip disengagement was confirmed via visual inspection.Manufacturing records were reviewed for the corresponding lot and no relevant issues were identified.The screw was returned in 2 pieces as the tulip head was disengaged from the main screw shank.There was deformation on the bottom of the tulip head and on the screw shank head.Per correspondence with the sales rep, the surgeon appeared to apply excessive force during the compression of the construct post inter-body implantation.Conclusion: the probable root cause of the reported event was determined to be user error- excessive compressive force applied.
 
Event or Problem Description
It was reported that when a screw was implanted in the right s1 pedicle, after attaching rod to the saddle with a blocker during manipulation of distraction to complete discectomy and interbody device placement, the tulip separated from the screw shank.It was discovered during x-ray of post implantation of interbody device.Screw was then removed with poly head adjuster driver, and replaced with another screw.There were no adverse consequences to the patient.
 
Event or Problem Description
 
Additional Manufacturer Narrative
The device was received on 05/14/2018.Section corrected.Section updated with return date.

Brand Name
XIA LP POLYAXIAL SCREW 7.5 X 50MM
Common Device Name
THORACOLUMBOSACRAL PEDICLE SCREW SYSTE
Manufacturer (Section D)
STRYKER SPINE-US
2 pearl court
allendale NJ 07401
MDR Report Key7493405
Report Number3005525032-2018-00035
Device Sequence Number18860163
Product Code NKB
UDI-Device Identifier04546540149329
UDI-Public(01)04546540149329
Combination Product (Y/N)N
Initial Reporter StateWA
Initial Reporter CountryUS
PMA/510(K) Number
K060361
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 07/30/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number03821750
Device Catalogue Number03821750
Device Lot NumberD36828
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/14/2018
Initial Date Received by Manufacturer 04/23/2018
Supplement Date Received by Manufacturer05/10/2018
07/09/2018
Initial Report FDA Received Date05/08/2018
Supplement Report FDA Received Date06/06/2018
07/30/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1